Alert archive / North Carolina / Areal Flood Advisories in 2016
Areal Flood Advisory 21, NWS Blacksburg, VA
NWS Blacksburg, VA issued this areal flood advisory at Jun 2, 2016, 7:48 PM EDT for Ashe County, North Carolina. It was in force for 117 min.
The area
The outline as issued.
The facts
- Issued
- Jun 2, 2016, 7:48 PM EDT (23:48 UTC)
- Expired
- Jun 2, 2016, 9:45 PM EDT
- In force
- 117 min
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
County Ashe County, NC
The radar
The Roanoke radar (KFCX), 133 km from the middle of the area, began a volume at 23:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 11.8 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 13 J/kg
- Mixed-layer CIN
- -151 J/kg
- Mixed-layer LCL
- 919 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- -1 m²/s²
- 0-3 km storm-relative helicity
- 13 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
028
WGUS81 KRNK 022348
FLSRNK
FLOOD ADVISORY
NATIONAL WEATHER SERVICE BLACKSBURG VA
748 PM EDT THU JUN 2 2016
NCC009-030145-
/O.NEW.KRNK.FA.Y.0021.160602T2348Z-160603T0145Z/
/00000.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ASHE NC-
748 PM EDT THU JUN 2 2016
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* FLOOD ADVISORY FOR...
CENTRAL ASHE COUNTY IN NORTH CAROLINA...
* UNTIL 945 PM EDT
* AT 743 PM EDT...DOPPLER RADAR INDICATED THAT THUNDERSTORMS
HAD REDEVELOPED ACROSS CENTRAL AND WESTERN ASHE COUNTY...ESPECIALLY
NEAR ASHLAND AND CLIFTON. 1 TO 1.5 INCHES OF RAIN HAS FALLEN
IN THIS AREA DURING THE LAST HOUR. THIS RAINFALL IS IN ADDITION
TO EXCESSIVE RAIN THAT FELL IN THIS AREA WITH THUNDERSTORMS
DURING THE AFTERNOON. ADDITIONAL RAINFALL WILL QUICKLY RESULT IN
RUNOFF INTO AREA CREEKS AND STREAMS. MINOR FLOODING CAN BE
EXPECTED. IF RAINFALL CONTINUES OR REDEVELOPS IN THIS AREA...
A FLASH FLOOD WARNING MAY BE NEEDED.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
JEFFERSON...
WEST JEFFERSON...
LANSING...
BALDWIN...
AND SHATLEY SPRINGS.
ADDITIONAL RAINFALL AMOUNTS OF UP TO AN INCH ARE POSSIBLE DURING
THE NEXT HOUR.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...AS WELL AS FARM AND COUNTRY ROADS. DO NOT
ATTEMPT TO TRAVEL ACROSS FLOODED ROADS. FIND ALTERNATE ROUTES.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF FLOODING...
INCLUDING MUDSLIDES OR ROAD CLOSURES...TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS
AND PICTURES CAN ALSO BE SHARED ON THE NATIONAL WEATHER SERVICE
BLACKSBURG FACEBOOK PAGE AND ON TWITTER.
&&
LAT...LON 3648 8165 3651 8146 3638 8140 3631 8160
3633 8161
$$
RABWhat forecasters said that day
The local office's own words before this areal flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this areal flood advisory went out at Jun 2, 7:06 PM EDT, 42 minutes earlier.
Area forecast discussion, Jun 2, 7:06 PM EDT, 42 minutes before
Area Forecast Discussion National Weather Service Blacksburg VA 706 PM EDT THU JUN 2 2016 .SYNOPSIS... Tropical depression Bonnie will drift north off the Outer Banks tonight ahead of a weak cold front approaching from the northwest. This front should cross the area Friday into Friday night before lifting back north ahead of a much stronger cold front that will pass through the region Sunday. Drier and somewhat cooler weather is expected next week following Sunday's frontal passage. && .NEAR TERM /THROUGH FRIDAY/... As of 700 PM EDT Thursday... Convection through the afternoon hours left an area of subsidence behind it. This has lead to a broad region of limited ongoing shower activity from roughly the Bluefield to Blacksburg to Roanoke region. Flanked to the north, south and east of the void of precipitation area were areas of showers and storms. The greatest coverage of activity and also the strongest was currently making its way north of the James River Basin, east of Lexington. This coverage pattern is expected to continue through the next couple of hours. After sunset, expect a general trend towards less coverage across the area. However, additional showers and storms are forecast to progress into the region from eastern Tennessee. As of 230 PM EDT Thursday... Bands of convection have fired across the southern Blue Ridge along an axis of 1500 J/KG MUCAPE, and continue to fill in farther west along the I-77 corridor where moisture convergence remains strong ahead of a weak boundary just west of the ridges. Latest HRRR continues to organize the clusters of deeper convection over the west and eventually slides coverage east into weak subsidence lingering east of the Blue Ridge over the next few hours. These again primarily slow moving very heavy rain producers although cells remain a bit deeper today given slightly better support under unidirectional flow. This supports bumping pops to likely or higher in all except the far southeast with potential to see added redevelopment off outflow west until instability is completely worked over. Some solutions then tending to remove any leftover shra/tsra shortly after dark while others including the Nam and HRRR keep at least some showers around until after midnight so leaving in decent pops into the overnight. Otherwise expecting another round of dense fog espcly in spots that saw heavy rain. Lows again similar to the past few nights with low/mid 60s except for a few 50s in the valleys. Surface cold front approaches from the west Friday preceded by decent westerly flow aloft and limited upper support as heights start to rise. Models again show best moisture convergence developing across the west during the afternoon near the front and less in the lee of the Blue Ridge under weak downsloping. Best progged instability also a bit less than today and mainly across the south and east. Latest ECMWF also has deeper convection developing just east of the area so plan to trend pops toward likelys west early on...then eastern zones during the afternoon with mainly chance in between. Given possible slower development in the wake of storms from today as the current weak wave kicks east...expecting quite a bit of heating under weak downsloping. This may allow highs to push 90 across the Piedmont and mostly 80s elsewhere. && .SHORT TERM /FRIDAY NIGHT THROUGH SUNDAY/... As of 130 PM EDT Thursday... Potential lull in convection may occur Friday night into the first part of Saturday as the surface front folds to the south while the 850 mb baroclinic zone remains just north. Still expect to see some widely scattered shra/tsra Friday evening as the low level boundary crosses, but given limited upper support as heights start to rise, not expecting widespread deep convection at this point. Otherwise decreasing pops into the overnight with another round of fog. Front will lift slowly back north during Saturday allowing deeper warm advection to take shape as shortwave ridging aloft starts to slide east and weaken. However forcing not all that great until late in the day with convection likely driven via thermodynamics and the flow turning more southwest which should help pop bands again along the Blue Ridge. Therefore will carry low pops to initialize on Saturday then edging up to higher chances out east and low likelys western ridges by late in the day. Otherwise becoming partly sunny and still quite warm/muggy with highs 80-85 mountains, and mid/upper 80s out east. Main problems look to develop Saturday night and moreso perhaps on Sunday ahead of the next strong upper trough approaching from the northwest that will drive another surface cold front into the region by late Sunday. Energy shearing northeast out of the residual upper system to the southwest will work up ahead of the boundary Saturday night. Models show increasing shower coverage Saturday night with embedded deeper convection as winds aloft back and shear increases. This may result in some late night severe threat if storms can organize. Best shot at deeper convection will occur Sunday as the surface front coincides with residual tropical moisture. However still questions with the timing of the pre-frontal convection as guidance shows quite a bit of deeper moisture over the west with better instability out east during the afternoon. Appears may be a scenario where early morning coverage fades crossing the ridges before evolving back to multiple bands in the afternoon with the deeper convection and best severe potential out east. Kept temps closer to the cooler consensus in the west where should stay in the 70s while the east bounces back into the low/mid 80s especially if afternoon showers are slower. && .LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/... AS OF 1230 PM EDT Thursday... A much drier and comfortable reprieve from showers and high humidity will be in store next week as a series of cold fronts drive cooler air into the region through midweek. Will initially have some leftover showers/storms especially east Sunday night as the first cold front gets booted east in advance of a piece of upper troffiness sliding through the Ohio Valley. Appears most of this rainfall will taper after midnight Sunday night leaving a few cool advection upslope showers over the northwest into early Monday. Main push of the upper cold pool looks to occur on Tuesday with an upper low rotating through the Great Lakes and in turn propelling a secondary stronger cold front across the area early Tuesday. This should bring another round of gusty west winds with 850 mb temps dropping to near 10-12 deg/C which is not quite as cool as seen yesterday. However much lower dewpoint air should result in dry weather outside of a few added upslope post frontal showers northwest Tuesday/Tuesday night. Surface high pressure builds in Wednesday into Thursday, as the upper trof starts to lift out, before sliding to the east allowing continued tranquil weather with a slow rebound in temperatures by Thursday. Overall still looking at highs mostly 70s mountains to low 80s east with the coolest day likely Wednesday when some highs may stay in the 60s at elevation. Lows mostly in the 50s except some coolish 40s in the valleys early Wednesday/Thursday. && .AVIATION /00Z FRIDAY THROUGH TUESDAY/... As of 1240 PM EDT Thursday... Cloud build-ups will continue across the mountains this afternoon with more widespread cumulus gradually spreading east as lift crosses in from the west. This has already led to widely scattered convection along the southern Blue Ridge and expect more in the way of widespread coverage from west to east through the afternoon and early evening. However whether or not any storms will directly impact any given airport remains in question. Thus will continue to use more of a vicinity mention or tempo in sites that look to have the greatest threat per release coverage. Still appears that many western sites could see a period of MVFR or worse with perhaps multiple rounds of convection into the evening. A bit more of a delay to the onset of shra/tsra across the east with coverage east of the Blue Ridge likely not increasing until late afternoon. Clusters/bands of convection may be slow to fade until after midnight when will trend back toward areas of fog overnight. However similar to last night, western locations may see limited coverage due to debris clouds while things remain drier out east and outside of any onshore flow as seen early this morning. Still appears that most excluding KROA will see a period of sub-VFR with westerly flow perhaps even resulting in fog/low clouds at KBLF. Elsewhere appears more in the way of typical radiative cooling nature fog in store given so much moisture around. A slow moving cold front will try to cross the mountains from the Ohio Valley late tonight, but will likely stall, becoming nearly stationary across the Mid-Atlantic Friday. This will likely give way to added showers and storms by the afternoon with best coverage over the north/west to start and eventually southern and eastern sections as the front sags in. Again think will transition to VFR during the morning before seeing added build-ups and convection get going in the afternoon. EXTENDED DISCUSSION... A much stronger/faster moving front will cross the area Saturday night or Sunday. Sunday's strong frontal passage will result in a greater coverage of showers and storms with the potential for stronger storms pending timing of the front. After the front moves east of the area...a much drier airmass will overtake the region for next week. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...None. NC...None. WV...None. && SYNOPSIS...JH NEAR TERM...DS/JH SHORT TERM...JH LONG TERM...JH AVIATION...JH/PM
Hazardous weather outlook, Jun 2, 3:40 PM EDT, 4 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 340 PM EDT THU JUN 2 2016 NCZ001>006-018>020-VAZ007-009>020-022>024-032>035-043>047-058-059- WVZ042>044-507-508-031945- ASHE-ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-CASWELL-WATAUGA-WILKES- YADKIN-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-GRAYSON- CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE- PATRICK-FRANKLIN-BEDFORD-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL- APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE-MERCER-SUMMERS-MONROE- EASTERN GREENBRIER-WESTERN GREENBRIER- 340 PM EDT THU JUN 2 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SLOW MOVING BANDS OF SHOWERS AND STORMS WILL PERSIST INTO THIS EVENING. A FEW OF THE STORMS COULD BE NEAR SEVERE LIMITS WITH LOCALLY STRONG WINDS AND HAIL. VERY HEAVY RAINFALL WILL ALSO POSE THE THREAT FOR FLASH FLOODING ESPECIALLY ACROSS THE MOUNTAINS AND FOOTHILLS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW FRIDAY AND SATURDAY. A BETTER CHANCE FOR STRONG TO SEVERE STORMS EXISTS SUNDAY...ESPECIALLY FOR AREAS EAST OF THE BLUE RIDGE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jun 2, 6:13 PM EDT, 1 hour 35 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 613 PM EDT THU JUN 2 2016 NCZ005-022315- ROCKINGHAM- 613 PM EDT THU JUN 2 2016 ...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT SOUTHERN ROCKINGHAM COUNTY... AT 611 PM EDT...AN AREA OF STRONG THUNDERSTORMS WAS OVER BETHANY... MOVING SOUTHEAST AT 5 MPH. WINDS IN EXCESS OF 30 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS STORM. VERY HEAVY RAINFALL AND FREQUENT CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THIS THUNDERSTORM. LOCATIONS IMPACTED INCLUDE... REIDSVILLE... BETHANY... MONROETON... ELLISBORO... AND HAW RIVER STATE PARK. TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. LAT...LON 3626 8003 3636 8003 3635 7953 3624 7953 TIME...MOT...LOC 2211Z 296DEG 6KT 3630 7982 RAB
Special weather statement, Jun 2, 6:38 PM EDT, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
638 PM EDT THU JUN 2 2016
WVZ507-022345-
EASTERN GREENBRIER-
638 PM EDT THU JUN 2 2016
...A STRONG THUNDERSTORM WILL AFFECT EASTERN GREENBRIER COUNTY...
AT 637 PM EDT...A STRONG THUNDERSTORM WAS NEAR FRANKFORD...MOVING
SOUTHEAST AT 15 MPH.
WINDS IN EXCESS OF 30 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
LEWISBURG...
WHITE SULPHUR SPRINGS...
RENICK...
FRANKFORD...
AND LEWISBURG AIRPORT.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 3792 8010 3790 8012 3787 8016 3785 8018
3784 8018 3782 8020 3780 8023 3778 8022
3778 8023 3777 8025 3775 8026 3773 8025
3788 8052 3800 8044
TIME...MOT...LOC 2237Z 293DEG 13KT 3789 8039
RABSpecial weather statement, Jun 2, 6:40 PM EDT, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
640 PM EDT THU JUN 2 2016
VAZ035-046-047-022345-
BUCKINGHAM-APPOMATTOX-AMHERST-
640 PM EDT THU JUN 2 2016
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT APPOMATTOX...
SOUTHERN AMHERST AND BUCKINGHAM COUNTIES...
AT 640 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR CENTENARY TO NEAR NAOLA...AND MOVING EAST AT 50
MPH.
WINDS IN EXCESS OF 30 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THESE
STORMS. FREQUENT CLOUD-TO-GROUND LIGHTNING AND VERY HEAVY RAINFALL
CAN BE EXPECTED.
LOCATIONS IMPACTED INCLUDE...
LYNCHBURG...
BUCKINGHAM...
AMHERST...
APPOMATTOX...
AND DILLWYN.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3733 7848 3740 7859 3726 7868 3721 7885
3725 7892 3743 7902 3742 7907 3739 7906
3740 7912 3758 7933 3767 7897 3755 7890
3754 7883 3763 7882 3764 7872 3768 7864
3775 7862 3776 7851 3779 7848 3766 7824
TIME...MOT...LOC 2240Z 286DEG 45KT 3774 7846 3750 7919
RABSpecial weather statement, Jun 2, 7:09 PM EDT, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
709 PM EDT THU JUN 2 2016
VAZ045-046-030015-
APPOMATTOX-CAMPBELL-
709 PM EDT THU JUN 2 2016
...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN APPOMATTOX AND
NORTHEASTERN CAMPBELL COUNTIES...
AT 708 PM EDT...A STRONG THUNDERSTORM WAS NEAR SPRING MILLS...MOVING
EAST AT 35 MPH.
WINDS IN EXCESS OF 30 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
CONCORD...
RUSTBURG...
EVERGREEN...
SPRING MILLS...
AND MIKE.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 3722 7876 3723 7878 3720 7880 3721 7882
3715 7885 3712 7889 3725 7912 3737 7906
3728 7868
TIME...MOT...LOC 2308Z 281DEG 29KT 3728 7898
RABLocal storm report, Jun 2, 7:14 PM EDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
714 PM EDT THU JUN 02 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0517 PM TSTM WND DMG 1 ESE FAIRFIELD 37.88N 79.29W
06/02/2016 ROCKBRIDGE VA TRAINED SPOTTER
SPOTTER REPORTS MULITPLE LARGE TREE LIMBS GREATER THAN
2.0 INCHES IN DIAMETER ALONG US 11 AND RED HILL ROAD IN
FAIRFIELD.
&&
JMORROWSpecial weather statement, Jun 2, 7:18 PM EDT, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
718 PM EDT THU JUN 2 2016
NCZ005-006-030015-
ROCKINGHAM-CASWELL-
718 PM EDT THU JUN 2 2016
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT CASWELL AND
EXTREME EASTERN ROCKINGHAM COUNTIES THROUGH 815 PM EDT...
AT 717 PM EDT...A LINE OF STRONG THUNDERSTORMS EXTENDED ALONG A LINE
FROM NEAR BETHEL TO NEAR CAMP SPRINGS...AND WAS MOVING EAST AT 25 MPH.
WINDS IN EXCESS OF 30 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THESE
STORMS.
LOCATIONS IMPACTED INCLUDE...
YANCEYVILLE...
BETHEL...
CAMP SPRINGS...
JERICHO...
AND PROSPECT HILL.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 3625 7964 3625 7965 3647 7949 3652 7914
3624 7916
TIME...MOT...LOC 2317Z 262DEG 20KT 3642 7944 3628 7957
RABThe office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 2, 12:36 PM EDT | Special Weather Statement | RNK | Watauga | 24 min |
| Jun 2, 12:54 PM EDT | Special Weather Statement | RNK | Ashe | 36 min |
| Jun 2, 1:05 PM EDT | Flash Flood Warning | RNK | Ashe | 6 hr |
| Jun 2, 1:34 PM EDT | Special Weather Statement | RNK | Ashe | 26 min |
| Jun 2, 1:43 PM EDT | Special Weather Statement | RNK | Ashe | 32 min |
| Jun 2, 1:54 PM EDT | Special Weather Statement | RNK | Alleghany | 36 min |
| Jun 2, 2:02 PM EDT | Special Weather Statement | RNK | Watauga | 28 min |
| Jun 2, 3:01 PM EDT | Special Weather Statement | RNK | Wilkes | 29 min |
| Jun 2, 3:03 PM EDT | Special Weather Statement | RNK | Watauga | 27 min |
| Jun 2, 3:05 PM EDT | Special Weather Statement | RNK | Yadkin | 25 min |
| Jun 2, 3:36 PM EDT | Special Weather Statement | RNK | Wilkes | 24 min |
| Jun 2, 4:07 PM EDT | Special Weather Statement | RNK | Yadkin | 23 min |
| Jun 2, 6:13 PM EDT | Special Weather Statement | RNK | Rockingham | 62 min |
| Jun 2, 7:18 PM EDT | Special Weather Statement | RNK | Caswell | 57 min |
Nearby
Areal Flood Advisories in North Carolina, 2016Every areal flood advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.